MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS AMBICOR PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS AMBICOR PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72401452
Medical Device Problem Codes Inflation Problem (1310); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that one of the cylinders of this ambicor penile prosthesis (app) exhibited inflation issues.A surgical procedure was performed, during which the app was removed, and an inflatable penile prosthesis (ipp) was implanted.There were no patient complications reported.
 
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, this ambicor penile prosthesis (app) underwent a thorough analysis.Both cylinders were microscopically inspected and tested for leaks.The first cylinder exhibited wear at fold in its middle and proximal end, along with a leak due to a hole at a corner of a fold and broken fabric threads in the middle of its body.In addition, the first cylinder presented another leak due to a hole in its proximal end, consistent with sharp instrument damage.The second cylinder had wear at fold and broken fabric threads in the middle of its body, along with a bulge in its middle when it was inflated with a syringe.The pump was microscopically inspected, and leak tested.Microscopic evaluation revealed that the kink resistant tubing (krt) was worn to the filament, but no leaks were identified in the component.Based on the information available and analysis results, the leak identified in the first cylinder and the bulge noted in the second cylinder could have caused or contributed to the reported clinical observation of inflation issues.
 
Event or Problem Description

Brand Name
AMS AMBICOR PENILE PROSTHESIS
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key20034124
Report Number2124215-2024-52003
Device Sequence Number11525146
Product Code FHW
UDI-Device Identifier00878953000961
UDI-Public00878953000961
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/13/2021
Device Model Number72401452
Device Catalogue Number72401452
Device Lot Number0158550003
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2024
Supplement Date Received by Manufacturer10/07/2024
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date10/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RESERVOIR: UPN: 72404155; RESERVOIR: UPN: 72404155
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown